Duke Mathematical Journal

The geometry of properly embedded special surfaces in $\mathbf{R}^3$; e.g., surfaces satisfying $aH+bK=1$, where $a$ and $b$ are positive

Harold Rosenberg and Ricardo Sa Earp

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 73, Number 2 (1994), 291-306.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 49Q05: Minimal surfaces [See also 53A10, 58E12]


Rosenberg, Harold; Sa Earp, Ricardo. The geometry of properly embedded special surfaces in R 3 ; e.g., surfaces satisfying a H + b K = 1 , where a and b are positive. Duke Math. J. 73 (1994), no. 2, 291--306. doi:10.1215/S0012-7094-94-07314-6. http://projecteuclid.org/euclid.dmj/1077288813.

Export citation


  • [1] R. Bryant, Complex analysis and a class of Weingarten surfaces, preprint.
  • [2] S.-S. Chern, On special $W$-surfaces, Proc. Amer. Math. Soc. 6 (1955), 783–786.
  • [3] R. Earp, F. Brito, W. Meeks, and H. Rosenberg, Structure theorems for constant mean curvature surfaces bounded by a planar curve, Indiana Math. J. 40 (1991), no. 1, 333–343.
  • [4] W. Y. Hsiang and W. C. Yu, A generalization of a theorem of Delaunay, J. Differential Geom. 16 (1981), no. 2, 161–177.
  • [5] III, W. H. Meeks, The topology and geometry of embedded surfaces of constant mean curvature, J. Differential Geom. 27 (1988), no. 3, 539–552.
  • [6] N. Korevaar, R. Kusner, and B. Solomon, The structure of complete embedded surfaces with constant mean curvature, J. Differential Geom. 30 (1989), no. 2, 465–503.
  • [7] N. Kapouleas, Complete constant mean curvature surfaces in Euclidean three space, Ann. of Math. (2) 131 (1990), no. 2, 239–330.
  • [8] P. Hartman and A. Wintner, Umbilical points and $W$-surfaces, Amer. J. Math. 76 (1954), 502–508.
  • [9] R. C. Reilly, Variational properties of functions of the mean curvatures for hypersurfaces in space forms, J. Differential Geom. 8 (1973), 465–477.
  • [10] H. Hopf, Differential Geometry in the Large, Lecture Notes in Math., vol. 1000, Springer-Verlag, Berlin, 1983.
  • [11] H. Rosenberg, Hypersurfaces of constant curvature in space forms, Bull. Sci. Math. 117 (1993), no. 2, 211–239.
  • [12] F. Brito and R. S. Earp, On the structure of certain Weingarten surfaces with boundary a circle, preprint.
  • [13] H. Rosenberg and R. Sa Earp, Some structure theorems for complete constant mean curvature surfaces with boundary a convex curve, Proc. Amer. Math. Soc. 113 (1991), no. 4, 1045–1053.